Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 6, NWS Lubbock, TX

March 18, 202524 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 18, 2025, 2:36 AM CDT for 24 counties in Texas. It took effect at Mar 18, 2025, 12:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 2:36 AM CDT (07:36 UTC)
In effect from
Mar 18, 2025, 12:00 PM CDT
Expired
Mar 19, 2025, 6:00 PM CDT
In force
30 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5531 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:37 AM CDT, 1 hour 59 minutes earlier. Its key messages:

  • Updated at 1231 AM CDT Tue Mar 18 2025
  • An upper level system to bring high winds to areas across the Caprock on Tuesday with wind speeds around 40 to 50 mph, gusting to 60 mph. A High Wind watch remains in effect from Tuesday afternoon through early Wednesday morning.
  • Above normal temperatures combined with dry and windy conditions will bring widespread extremely critical fire weather conditions on Tuesday. A Red Flag Warning is in effect from Tuesday morning through early Wednesday morning.
Area forecast discussion, Mar 18, 12:37 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1237 AM CDT Tue Mar 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1231 AM CDT Tue Mar 18 2025

 - An upper level system to bring high winds to areas across the
   Caprock on Tuesday with wind speeds around 40 to 50 mph,
   gusting to 60 mph. A High Wind watch remains in effect from
   Tuesday afternoon through early Wednesday morning.

 - Above normal temperatures combined with dry and windy
   conditions will bring widespread extremely critical fire
   weather conditions on Tuesday. A Red Flag Warning is in effect
   from Tuesday morning through early Wednesday morning.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 159 PM CDT Mon Mar 17 2025

The combination of southwesterly winds and an overhead upper
ridge will allow highs to reach into the 80s across the Caprock
and near 90 across the Rolling Plains. Winds are currently
averaging out of the southwest around 15-20 mph. Surface troughing
extending from a surface low over eastern Colorado/western Kansas
will help to keep winds breezy through the overnight hours and
will in turn help keep overnight lows warm, mid 40s to upper 50s.

Another decent wind event in on track for tomorrow
afternoon/evening. An upper trough currently moving into the West
Coast will continue pushing eastward through tomorrow. The axis of
the upper trough will be over the Four Corners by mid to late
afternoon tomorrow. The surface low across eastern Colorado/western
Kansas will deepen to ~985mb as the upper low progresses eastward.
Though the H500 vortmax will still be west and north of the FA
tomorrow afternoon, enough of a surface pressure and H700 gradient
should exist to allow for winds to reach into low end High Wind
level shortly after noon for areas on the Caprock. Advisory level
winds are most likely off the Caprock. The High Wind Watch will
remain in effect for tomorrow. Red Flag conditions are expected area
wide tomorrow as Relative Humidity drops to the upper single
digits.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 159 PM CDT Mon Mar 17 2025

As the upper-low deepens over the Central Plains, the tightest
mid-level height gradient will pass across the region Wednesday
night, maintaining breezy to windy conditions despite the
nocturnal inversion, which may not be very strong in this
scenario. Although, there will be some cold advection occurring,
with temperatures not nearly as mild as those tonight. A weaker,
secondary wind maximum with pass across the area on Wednesday, and
we expect winds to quickly ramp up again around daybreak -
possibly into advisory criteria for a while. This time the
strongest winds will be centered around the southeast Texas
Panhandle into the northern Rolling Plains. The winds will turn
to the north during the day as a front passes through. And then the
wind will finally begin to slacken late Wednesday afternoon and
go light Wednesday evening as the post-frontal surface high
briefly settles in. With the dry air and light winds Wednesday
night, we expect temperatures to drop off quickly with lows in
the mid 20s to lower to mid 30s early Thursday morning...a
reminder that last freeze dates aren't until April for most
locations across the forecast area.

Modest ridging aloft and a return to southerly winds will start a
warming trend Thursday...a weak cold front on Friday will temper
the warming but we should be back into the 70s and 80s by Saturday
with dry, breezy conditions. Another dry front is possible on
Sunday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Tue Mar 18 2025

Breezy conditions and LLWS will continue through the rest of
tonight as a strong low level jet persists overhead. Southwest
winds are then expected to strengthen significantly by late this
morning and become strong this afternoon. Sustained winds above 30
kt are likely at all sites with gusts near 50 kt expected at LBB
and PVW this afternoon. Winds will become westerly this evening
behind a strong front with gusts near 50 kt likely to continue
to the end of this TAF period. Visibility restrictions due to BLDU
are expected at all terminals today and tonight, but the magnitude
of these reductions is still uncertain and will maintain MVFR vis
this afternoon for the time being.

&&

.FIRE WEATHER...
Issued at 159 PM CDT Mon Mar 17 2025

Widespread extremely critical fire weather conditions are expected
tomorrow afternoon. Minimum RH values will drop into the upper
single digits amid southwest 20 foot winds around 25-30 mph off the
Caprock and 35-40 mph on the Caprock. Red Flag conditions will
continue into the overnight hours through at least midnight. The
fire danger will also be enhanced by ERC values ranging from around
the 85th percentile across the far southern Texas Panhandle to
around the 96th percentile across the South Plains and Rolling
Plains.

Critical Fire conditions are likely to persist through the day
Wednesday as another strong upper-level jet passes across the
area. Despite cooler temperatures, RH values will drop into the
teens for most of the South Plains after a breezy and mild night
with only poor to average RH recovery.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 1 AM CDT Wednesday
for TXZ021>044.

High Wind Watch from noon CDT today through late tonight for
TXZ021>024-027>030-033>036-039>041.

&&

SHORT TERM...51
LONG TERM....33
AVIATION...30
Hazardous weather outlook, Mar 17, 3:24 AM CDT, 23 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
324 AM CDT Mon Mar 17 2025

TXZ021>044-180830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
324 AM CDT Mon Mar 17 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Breezy and very warm and dry weather will result in widespread
critical fire weather conditions today, with some localized
extremely critical conditions also possible. A Red Flag warning is in
effect today from noon until 10 PM for the entire forecast area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Extremely critical fire weather conditions are likely area-wide on
Tuesday. A Red Flag warning is in effect Tuesday 10 AM through 1 AM
Wednesday for the entire forecast area.

Sustained west winds up to 50 mph with gusts up to 60 mph are
possible on Tuesday. A High Wind Watch is in effect for areas on the
Caprock from Tuesday afternoon through early Wednesday morning.

Elevated to critical fire weather conditions are possible across the
entire region each afternoon from Wednesday through Saturday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:36 AM CDTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more22 hr
Mar 18, 5:01 PM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more2 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.